zbMATH — the first resource for mathematics

Inference for Weibull distribution based on progressively type-II hybrid censored data. (English) Zbl 1213.62034
Summary: Progressive Type-II hybrid censoring is a mixture of progressive Type-II and hybrid censoring schemes. We discuss the statistical inference on Weibull parameters when the observed data are progressively Type-II hybrid censored. We derive the maximum likelihood estimators (MLEs) and the approximate maximum likelihood estimators (AMLEs) of the Weibull parameters. We then use the asymptotic distributions of the maximum likelihood estimators to construct approximate confidence intervals. Bayes estimates and the corresponding highest posterior density credible intervals of the unknown parameters are obtained under suitable priors on the unknown parameters and also by using the Gibbs sampling procedure. Monte Carlo simulations are then performed for comparing the confidence intervals based on all those different methods. Finally, one data set is analyzed for illustrative purposes.

62F10 Point estimation
62N01 Censored data models
62E20 Asymptotic distribution theory in statistics
62F25 Parametric tolerance and confidence regions
62F15 Bayesian inference
65C05 Monte Carlo methods
Full Text: DOI
[1] Balakrishnan, N.; Varadan, J., Approximate MLEs for the location and scale parameters of the extreme value distribution with censoring, IEEE transactions on reliability, 40, 146-151, (1991) · Zbl 0729.62538
[2] Balakrishnan, N., Progressive censoring methodology: an appraisal, Test, 16, 2, 211-259, (2007) · Zbl 1121.62052
[3] Balakrishnan, N.; Aggarwala, R., Progressive censoring: theory, methods, and applications, (2000), Birkhauser Boston
[4] Balakrishnan, N.; Kannan, N.; Lin, C.T.; Ng, H.K.T., Point and interval estimation for Gaussian distribution based on progressively type-II censored samples, IEEE transactions on reliability, 52, 90-95, (2003)
[5] Balakrishnan, N.; Kannan, N.; Lin, C.T.; Wu, S.J.S., Inference for the extreme value distribution under progressive type-II censoring, Journal of statistical computation and simulation, 74, 25-45, (2004) · Zbl 1048.62090
[6] Balakrishnan, N.; Kateri, M., On the maximum likelihood estimation of parameters of Weibull distribution based on complete and censored data, Statistics and probability letters, 78, 2971-2975, (2008) · Zbl 1148.62081
[7] Banerjee, A.; Kundu, D., Inference based on type-II hybrid censored data from a Weibull distribution, IEEE transactions on reliability, 57, 2, (2008)
[8] Berger, J.O.; Sun, D., Bayesian analysis for poly-Weibull distribution, Journal of the American statistical association, 88, 1412-1418, (1993) · Zbl 0792.62020
[9] Chen, S.; Bhattacharya, G.K., Exact confidence bounds for an exponential parameter under hybrid censoring, Communications in statistics—theory and methods, 17, 1857-1870, (1988) · Zbl 0644.62101
[10] Chen, M.H.; Shao, Q.M., Monte Carlo estimation of Bayesian credible and HPD intervals, Journal of computational and graphical statistics, 8, 69-92, (1999)
[11] Childs, A.; Chandrasekhar, B.; Balakrishnan, N.; Kundu, D., Exact likelihood inference based on type-I and type-II hybrid censored samples from the exponential distribution, Annals of the institute of statistical mathematics, 55, 319-330, (2003) · Zbl 1049.62021
[12] Devroye, L., A simple algorithm for generating random variates with a log-concave density, Computing, 33, 247-257, (1984) · Zbl 0561.65004
[13] Draper, N.; Guttman, I., Bayesian analysis of hybrid life-test with exponential failure times, Annals of the institute of statistical mathematics, 39, 219-255, (1987) · Zbl 0612.62134
[14] Epstein, B., Truncated life tests in the exponential case, Annals of mathematical statistics, 25, 555-564, (1954) · Zbl 0058.35104
[15] Fairbanks, K.; Madson, R.; Dykstra, R., A confidence interval for an exponential parameter from a hybrid life test, Journal of the American statistical association, 77, 137-140, (1982) · Zbl 0504.62087
[16] Geman, S.; Geman, A., Stochastic relaxation, Gibbs distribution and the Bayesian restoration of images, IEEE transactions on pattern analysis and machine intelligence, 6, 721-740, (1984) · Zbl 0573.62030
[17] Gupta, R.D.; Kundu, D., Exponentiated exponential family: an alternative to gamma and Weibull distributions, Biometrical journal, 43, 1, 117-130, (2001) · Zbl 0997.62076
[18] Gupta, R.D.; Kundu, D., On the comparison of Fisher information matrices of the Weibull and generalized exponential distributions, Journal of statistical planning and inference, 136, 3130-3144, (2006) · Zbl 1094.62122
[19] Jeong, H.S.; Park, J.I.; Yum, B.J., Development of (r,T) hybrid sampling plans for exponential lifetime distributions, Journal of applied statistics, 23, 601-607, (1996)
[20] Kundu, D.; Joarder, A., Analysis of type-II progressively hybrid censored data, Computational statistics and data analysis, 50, 2258-2509, (2006) · Zbl 1284.62605
[21] Kundu, D., On hybrid censored Weibull distribution, Journal of statistical planning and inference, 137, 2127-2142, (2007) · Zbl 1120.62081
[22] Kundu, D., Bayesian inference and life testing plan for the Weibull distribution in presence of progressive censoring, Technometrics, 50, 2, (2008)
[23] Linhart, H.; Zucchini, W., Model selection, (1986), Wiley New York · Zbl 0665.62003
[24] Pareek, B.; Kundu, D.; Kumar, S., On progressively censored competing risks data for Weibull distributions, Computational statistics and data analysis, 53, 4083-4094, (2009) · Zbl 1453.62170
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.